PDA

View Full Version : Does MDS or Aranesp make you itch?


junglegirlsue
Mon Apr 21, 2008, 10:20 PM
My Mom's back is always itching. It isn't dry or broken out. She wondered if this was a side effect of the MDS or Aranesp?

Zoe's Life
Mon Apr 21, 2008, 11:16 PM
I haven't had a problem with itching. I did get itching when I was in the hospital last weekend, I think it was from the pain meds though.

Zoe

Alison
Tue Apr 22, 2008, 01:48 AM
Hi There

My Dad has suffered quite a lot from itching, mostly as result of a bad rash that comes up from time to time which covers his legs and arms. He is taking cortisone to keep it under control.

Regards
Alison

mannythedog
Tue Apr 22, 2008, 07:26 AM
Hello,

My father says his itching may be from the blood transfusions. He has been itching allot, kind of a under skin thing; however it's at its worse for a few days after transfusions. He gets 2 units about every other, to every week, and mostly one bag of platelets per week. The itching has increased with the increase of blood treatments.

At first he thought it may be the chemo, or the Procrit or neuprogin, but it was not there all the time until his need for blood increased. How does he deal, he has learned to ignore it. Don't ask me how.

Hope this helps.

Scott
Son Of Bob

Lynn del
Sat Apr 26, 2008, 11:52 AM
Hi, I have had sAA since 1998, had ATG with severe serum sickness, but about 5 years ago I started to get rashes and itching. I was also getting blood transfusions. Something seems to trigger this response and I have gone to many allergist and nothing seems to help. I am also becoming more and more allergic to foods, itching and tongue swelling. I was on Zyrtec and I became depressed and had suicide thoughts. I stopped it and the depression went away. Now I take benedryl, it helps a bit. I read, Columbia Presbyterian Medical Center, that the red blood cells not only deliver oxygen but also remove waste products from organs and tissue. Maybe the allergic response is from the lack of red blood cells and the waste is not moving out of the organs, and the skin is the largest organ. My count is between 6 and after a transfusion it goes to 7 or 8 which only lasts for 1 month. The itching and rashes have gotten worse since my red cells have dropped, never reaching normal range. Now I am trying to find a donor for a BMT. Lynn

Arthur
Mon Nov 1, 2010, 08:29 PM
Yes it can make you itch: See this link

http://www.drugs.com/sfx/aranesp-side-effects.html

launch
Tue Nov 2, 2010, 11:03 PM
Itching may also be from antibiotics. Another Marrowforum member is currently going through Induction Chemo and she complained of her head itching. It ended up being the antibiotics she was receiving. So, recommend telling the attending doctor and asking about the antibiotics....

Good luck!
Cindy